MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MFS141
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that several bd maxguard flow controller extension set with needleless y-site(s) experienced issue with the regulators.The following information was provided by the initial reporter: we have been receiving complaints from multiple nurses stating that the iv set regulators (dial a flow) are malfunctioning.The regulators are working properly when they prime, flush the line, and turn the drip off.Once they reset the dial to the appropriate drip rate, after turning it off, the intermittent issue of the regulator not flowing occurs.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for additional lot number is as follows: medical device lot #: 22039076.Medical device expiration date: 2025-03-04.Device manufacture date: 2022-03-04.
 
Additional Manufacturer Narrative
H.6.Investigation summary: two sample for model mfs141 and lot number# 22039076 was returned for investigation.One was used and another one was unused.The set was examined for defects and abnormalities.No defects or abnormalities were observed with unused set, but observed with used set.The used set was attached to a bd syringe to see if the issue is with the regulator.The dial was set to the appropriate drip rate as open, 200, 100 and 50 drip position, and a fluid path was observed, the intermittent issue of the regulator (dial a flow) occurs.The customer complaint about the extension set with the flow issues could be replicated.With the unused set the regulator is working properly when prime, flush the line, and turn the drip for different rate as open , 200 ,100 and 50 drip position.An investigation had been conducted at the supplier and corrective actions have been implemented in order to correct the issue.The product in question was created before changes to the manufacturing process were implemented.No sample was returned for model mfs141 and lot number# 22039098 so no investigation performed on it.The root cause is caused by a misplaced gasket.Corrective actions have been taken to correct the issue and the component that was received was constructed before the corrective actions were put in place.The root cause of intermittent issue of the regulator not flowing occurs could not be determined for unused sample because the issue could not be replicated.A device history record review for model mfs141 and lot number 22039076 was performed.The search showed that a total of 14,403 units in 1 lot number was built on 07mar2022.A device history record review for model mfs141 and lot number 22039098 was performed.The search showed that a total of 14,403 units in 1 lot number was built on 08mar2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set for the lots # 22039076 and #22039098.
 
Event or Problem Description

Brand Name
BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14950065
Report Number9616066-2022-00823
Device Sequence Number6215177
Product Code FPA
UDI-Device Identifier10885403236471
UDI-Public10885403236471
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Model NumberMFS141
Device Catalogue NumberMFS141
Device Lot Number22039098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown